Alert archive / California / High Wind Warnings in 2006

High Wind Warning 5, NWS Los Angeles, CA

September 22, 2006

NWS Los Angeles, CA issued this high wind warning at Sep 22, 2006, 2:07 PM PDT. It took effect at Sep 23, 2006, 12:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 2:07 PM PDT (21:07 UTC)
In effect from
Sep 23, 2006, 12:00 AM PDT
Expired
Sep 23, 2006, 2:24 PM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 222107
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
207 PM PDT FRI SEP 22 2006

...POTENTIALLY STRONG SANTA ANA WINDS ARE EXPECTED TO RETURN LATER
TONIGHT AND PERSIST THROUGH THE WEEKEND OVER AREAS OF SOUTHWEST
CALIFORNIA...

.HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CAUSE GUSTY
NORTHEAST WINDS TO DEVELOP ACROSS A LARGE PORTION OF SOUTHERN
CALIFORNIA STARTING LATER TONIGHT AND CONTINUING THROUGH THE
WEEKEND. THE STRONGEST WINDS ARE EXPECTED IN THE VENTURA AND LOS
ANGELES COUNTY MOUNTAINS AND VALLEYS LATE TONIGHT THROUGH SATURDAY
MORNING. LOCALLY GUSTY WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF
THE COASTAL PLAIN FROM VENTURA COUNTY SOUTH THROUGH LOS ANGELES
COUNTY AND WIND ADVISORIES MAY BE NEEDED IN THOSE AREAS BY
SATURDAY MORNING.

THE WINDS WILL SUBSIDE BRIEFLY SATURDAY AFTERNOON AND
EVENING...THEN RETURN OVERNIGHT AND INTO SUNDAY MORNING.
HOWEVER...THIS SECOND BURST OF WIND IS NOT EXPECTED TO BE AS
STRONG AS THE FIRST.

CAZ053-054-230500-
/O.UPG.KLOX.HW.A.0004.060923T0100Z-060923T1800Z/
/O.NEW.KLOX.HW.W.0005.060923T0700Z-060923T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
207 PM PDT FRI SEP 22 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS EVENING. THEN
BETWEEN MIDNIGHT AND 6 AM...WIND SPEEDS WILL INCREASE TO 30 TO 40
MPH WITH GUSTS UP TO 60 MPH. WINDS WILL BE STRONGEST THROUGH AND
BELOW PASSES AND CANYONS...PEAKING BETWEEN 5 AM AND NOON ON
SATURDAY.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-230500-
/O.UPG.KLOX.HW.A.0004.060923T0100Z-060923T1800Z/
/O.NEW.KLOX.HW.W.0005.060923T1200Z-060923T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
207 PM PDT FRI SEP 22 2006

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP OVERNIGHT TONIGHT...AND
INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH BY SATURDAY
MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS...PEAKING BETWEEN 5 AM AND NOON ON SATURDAY.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ044-045-047-088-230500-
/O.UPG.KLOX.HW.A.0004.060923T0100Z-060923T1800Z/
/O.NEW.KLOX.WI.Y.0044.060923T1200Z-060923T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
207 PM PDT FRI SEP 22 2006

...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AREAS OF NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP AFTER MIDNIGHT
TONIGHT...AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
BY SATURDAY MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS...PEAKING BETWEEN 5 AM AND NOON ON SATURDAY.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
4 follow-up statements
000 
WWUS76 KLOX 230449
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
949 PM PDT FRI SEP 22 2006

...POTENTIALLY STRONG SANTA ANA WINDS ARE EXPECTED TO RETURN LATER
TONIGHT AND PERSIST THROUGH THE WEEKEND OVER AREAS OF SOUTHWEST
CALIFORNIA...

.HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CAUSE GUSTY
NORTHEAST WINDS TO DEVELOP ACROSS A LARGE PORTION OF SOUTHERN
CALIFORNIA STARTING LATER TONIGHT AND CONTINUING THROUGH THE
WEEKEND. THE STRONGEST WINDS ARE EXPECTED IN THE VENTURA AND LOS
ANGELES COUNTY MOUNTAINS AND VALLEYS LATE TONIGHT THROUGH SATURDAY
MORNING. LOCALLY GUSTY WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF
THE COASTAL PLAIN FROM VENTURA COUNTY SOUTH THROUGH LOS ANGELES
COUNTY AND WIND ADVISORIES MAY BE NEEDED IN THOSE AREAS BY SATURDAY
MORNING.

THE WINDS WILL SUBSIDE BRIEFLY SATURDAY AFTERNOON AND EVENING...THEN
RETURN OVERNIGHT AND INTO SUNDAY MORNING. HOWEVER...THIS SECOND
BURST OF WIND IS NOT EXPECTED TO BE AS STRONG AS THE FIRST.

CAZ053-054-231100-
/O.CON.KLOX.HW.W.0005.060923T0700Z-060923T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
949 PM PDT FRI SEP 22 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY. 

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS EVENING. THEN BETWEEN
MIDNIGHT AND 6 AM...WIND SPEEDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS UP TO 60 MPH. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES
AND CANYONS...PEAKING BETWEEN 5 AM AND NOON ON SATURDAY.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-231100-
/O.CON.KLOX.HW.W.0005.060923T1200Z-060923T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
949 PM PDT FRI SEP 22 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 3 PM PDT
SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 3 PM PDT
SATURDAY. 

NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP TONIGHT...AND INCREASE
TO 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH BY SATURDAY MORNING.
WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS...PEAKING BETWEEN
5 AM AND NOON ON SATURDAY.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ044-045-047-088-231100-
/O.CON.KLOX.WI.Y.0044.060923T1200Z-060923T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
949 PM PDT FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY. 

AREAS OF NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP AFTER MIDNIGHT
TONIGHT...AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BY
SATURDAY MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS...
PEAKING BETWEEN 5 AM AND NOON ON SATURDAY.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 231056
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
356 AM PDT SAT SEP 23 2006

...STRONG SANTA ANA WINDS WILL STRENGTHEN THIS MORNING AND
PERSIST THROUGH THE WEEKEND OVER AREAS OF SOUTHWEST CALIFORNIA...

.HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CAUSE GUSTY
NORTHEAST WINDS TO STRENGTHEN ACROSS A LARGE PORTION OF SOUTHERN
CALIFORNIA THIS MORNING AND CONTINUE THROUGH THE WEEKEND. THE
STRONGEST WINDS ARE EXPECTED IN THE VENTURA AND LOS ANGELES COUNTY
MOUNTAINS AND VALLEYS THIS MORNING THROUGH THE EARLY AFTERNOON. LOCALLY
GUSTY WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF THE COASTAL PLAIN
FROM VENTURA COUNTY SOUTH THROUGH LOS ANGELES COUNTY. 

THE WINDS WILL SUBSIDE BRIEFLY SATURDAY AFTERNOON AND EVENING...THEN
RETURN OVERNIGHT AND INTO SUNDAY MORNING. HOWEVER...THIS SECOND
BURST OF WIND IS NOT EXPECTED TO BE AS STRONG AS THE FIRST.

CAZ053-054-231700-
/O.CON.KLOX.HW.W.0005.000000T0000Z-060923T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
356 AM PDT SAT SEP 23 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

NORTHEAST WINDS 20 TO 30 MPH WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS UP TO 60 MPH THIS MORNING. WINDS WILL BE STRONGEST THROUGH AND
BELOW PASSES AND CANYONS...PEAKING BETWEEN 7 AM AND NOON TODAY.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT INTO
SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-231700-
/O.CON.KLOX.HW.W.0005.060923T1200Z-060923T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
356 AM PDT SAT SEP 23 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING...AND INCREASE TO
25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH BY MID MORNING. WINDS WILL
BE STRONGEST THROUGH PASSES AND CANYONS THIS MORNING THROUGH
EARLY AFTERNOON.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT INTO
SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ044-045-047-088-231700-
/O.CON.KLOX.WI.Y.0044.060923T1200Z-060923T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
356 AM PDT SAT SEP 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP EARLY THIS
MORNING...AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50
MPH BY 8 AM PDT. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS THIS MORNING THROUGH EARLY AFTERNOON.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN
000 
WWUS76 KLOX 231652
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
952 AM PDT SAT SEP 23 2006

...STRONG SANTA ANA WINDS STARTING TO DEVELOP IN THE MOUNTAINS AND
VALLEYS THIS MORNING...

...HIGH WIND WARNING FOR THE SANTA MONICA MOUNTAINS DOWNGRADED TO
A WIND ADVISORY...

.ALTHOUGH THEY HAVE BEEN SLOW TO START...GUSTY NORTHEAST WINDS ARE
DEVELOPING IN THE MOUNTAINS AND HIGHER VALLEY LOCATIONS THIS
MORNING. WARM SPRINGS IN THE LOS ANGELES COUNTY MOUNTAINS HAS
REPORTED WIND GUSTS AS HIGH AS 72 MPH AND A TEMPORARY WIND SENSOR
JUST SOUTH OF ROSE VALLEY IN THE VENTURA COUNTY MOUNTAINS ON THE
EXTREME WESTERN EDGE OF THE DAY FIRE HAS REPORTED WIND GUSTS AS
HIGH AS 52 MPH. WILEY RIDGE...IN THE WESTERN PORTION OF SIMI
VALLEY...HAS REPORTED WINDS AS HIGH AS 44 MPH.

ALTHOUGH NOT AS WIDESPREAD AS EXPECTED...VERY GUSTY NORTHEAST
WINDS ARE STILL EXPECTED TO SPREAD INTO SOME OF THE VALLEYS BY
NOON TODAY...ESPECIALLY THOSE IN EASTERN VENTURA COUNTY AND
WESTERN LOS ANGELES COUNTY.

WINDS ARE EXPECTED TO DECREASE LATER THIS AFTERNOON...HOWEVER THEY
ARE EXPECTED TO RETURN SUNDAY MORNING...THOUGH NOT QUITE AS STRONG.

CAZ046-232200-
/O.CAN.KLOX.HW.W.0005.000000T0000Z-060923T2200Z/
/O.EXA.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
952 AM PDT SAT SEP 23 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WILL DEVELOP BY LATER THIS
MORNING WITH GUSTS AS HIGH AS 45 MPH. WINDS WILL BE STRONGEST
THROUGH AND BELOW PASSES AND CANYONS.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
TONIGHT INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-232200-
/O.CON.KLOX.HW.W.0005.000000T0000Z-060923T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
952 AM PDT SAT SEP 23 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH LOCAL GUSTS UP TO 70
MPH WILL CONTINUE THROUGH EARLY AFTERNOON. WINDS WILL BE
STRONGEST THROUGH AND BELOW PASSES AND CANYONS.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
TONIGHT INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ044-045-047-088-232200-
/O.CON.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
952 AM PDT SAT SEP 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL
BECOME MORE WIDESPREAD BY NOON...THEN DECREASE IN THE LATE
AFTERNOON HOURS. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS...ESPECIALLY IN EASTERN VENTURA AND WESTERN LOS ANGELES COUNTIES.

ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT
TONIGHT INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
000 
WWUS76 KLOX 232124
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
224 PM PDT SAT SEP 23 2006

...LOCALLY GUSTY NORTHEAST WINDS TO CONTINUE THROUGH EARLY SUNDAY...

.GUSTY NORTHEAST WINDS DEVELOPED TODAY IN PORTIONS OF THE MOUNTAINS
AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES TODAY. ALTHOUGH
WINDS ARE NOT EXPECTED TO BE AS STRONG TONIGHT...THERE WILL BE
AREAS OF ADVISORY LEVEL WINDS...ESPECIALLY IN THE EASTERN VENTURA
COUNTY VALLEYS AND IN THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES. ELSEWHERE...WINDS WILL GENERALLY BE BELOW ADVISORY
LEVELS WITH JUST SOME ISOLATED STRONGER GUSTS.

CAZ053-054-240500-
/O.CAN.KLOX.HW.W.0005.000000T0000Z-060923T2200Z/
/O.NEW.KLOX.WI.Y.0045.060923T2200Z-060924T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
224 PM PDT SAT SEP 23 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50
MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON. A SLIGHT
DECREASE IN WINDS IS POSSIBLE THIS AFTERNOON INTO EARLY EVENING
BEFORE WINDS INCREASE AGAIN OVERNIGHT. WINDS WILL BE STRONGEST
THROUGH AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ044-045-240500-
/O.CAN.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/
/O.NEW.KLOX.WI.Y.0045.060923T2200Z-060924T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
224 PM PDT SAT SEP 23 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. 

NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL
CONTINUE THROUGH EARLY SUNDAY AFTERNOON. A SLIGHT DECREASE IN
WINDS IS POSSIBLE THIS AFTERNOON AND EVENING BEFORE WINDS INCREASE
AGAIN OVERNIGHT.

WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS...ESPECIALLY IN
THE EASTERN PORTION OF VENTURA COUNTY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ046-240500-
/O.CAN.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/
/O.NEW.KLOX.WI.Y.0045.060923T2200Z-060924T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
224 PM PDT SAT SEP 23 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. 

EAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE
THROUGH EARLY SUNDAY AFTERNOON. A SLIGHT DECREASE IN WINDS IS
POSSIBLE THIS AFTERNOON AND EVENING BEFORE WINDS INCREASE AGAIN
OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ047-088-232230-
/O.CAN.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
224 PM PDT SAT SEP 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

ISOLATED POCKETS OF GUSTY WINDS ARE POSSIBLE BELOW PASSES AND
CANYONS THROUGH EARLY SUNDAY AFTERNOON. HOWEVER...WINDS ARE
GENERALLY EXPECTED TO REMAIN BELOW 35 MPH.

$$

WOFFORD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Sep 22, 1:40 PM PDT, 27 minutes earlier.

Area forecast discussion, Sep 22, 1:40 PM PDT, 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
140 PM PDT FRI SEP 22 2006

.SHORT TERM (TODAY-MON)...INTERESTING DAY IN TERMS OF WIND
CONDITIONS ACROSS THE AREAS. AN UNUSUALLY STRONG EDDY CIRCULATION
ALONG THE COAST IS CREATING SOUTHEAST WINDS UP TO 20 MPH IN THE
BIGHT. MEANWHILE, NORTHEAST WINDS HAVE BEEN PROGRESSING FARTHER AND
FARTHER SOUTH THROUGH THE HIGHWAY 395 CORRIDOR AND ARRIVED IN THE
ANTELOPE VALLEY AROUND NOON. THIS DESPITE ONSHORE GRADIENTS STILL IN
EXCESS OF 3 MB. NOT TOO MUCH WIND IN THE MTNS YET BUT WE EXPECT THIS
TO CHANGE THROUGH THE AFTERNOON HOURS.

OVERALL, THE FORECAST IS IN TACT. WEVE DELAYED BY ABOUT 6 HOURS THE
ONSET OF NORTHEAST WINDS, AND WEVE SCALED BACK A NOTCH ON THE WIND
SPEEDS FOR THE VALLEYS. AS A RESULT, WITH THE AFTERNOON FORECAST
WELL BE ISSUING A HIGH WIND WARNING FOR THE MTNS STARTING AT
MIDNIGHT, AND A WIND ADVISORY FOR THE VALLEYS STARTING AT 5 AM.

THE MAIN CONCERN NOW IS THAT THE STRENGTH OF THE EDDY CIRCULATION AT
LOW LVLS MAY DELAY OR SIGNIFICANTLY REDUCE THE NORTHEAST WINDS AT
LOWER ELEVATIONS. THIS WOULD ALSO HAVE A HUGE IMPACT ON
TEMPERATURES. NOT A LOT OF WIGGLE ROOM HERE THOUGH. AT LOWER
ELEVATIONS EITHER IT WILL BE WINDY WITH HIGHS IN THE MID 80S TO MID
90S OR THE WINDS WONT MATERIALIZE AND THE TEMPS WILL BE 10-15
DEGREES COOLER. STRANGELY ENOUGH, THE MOS GUIDANCE NUMBERS SHOW THE
OFFSHORE WINDS, BUT AT THE SAME TIME KEEP TEMPS ON THE COOL SIDE
THIS IS A HIGHLY UNLIKELY SCENARIO. WERE STICKING TO THE WARM AND
WINDY FORECAST FOR NOW, THOUGH AS WE SAID IT MAY TAKE A FEW EXTRA
HOURS TO DEVELOP.

CLOUDS SLOW TO CLEAR, AS EXPECTED, TODAY. WE SHOULD SEE THE CLEARING
TREND CONTINUING THROUGH THE EVENING HOURS, WITH MOST OF THE CLOUDS
GONE BY MORNING. THE EXCEPTION MAY BE THE SOUTHERN HALF OF LA COUNTY
WHERE IT WILL TAKE THE LONGEST FOR THE OFFSHORE FLOW TO ARRIVE.

OFFSHORE FLOW WEAKENS SUNDAY, BUT PROBABLY JUST ENOUGH TO DROP THE
WINDS BELOW ADVISORY/WARNING LEVELS. ANOTHER WARM DAY ON TAP SUNDAY,
PROBABLY EVEN WARMER THAN SAT AS WE GET OFF TO A WARMER START.

OFFSHORE FLOW WEAKER YET ON MONDAY, THOUGH I EXPECT SKIES WILL
REMAIN CLEAR. COOLER TEMPS NEAR THE COAST BUT EITHER LITTLE CHANGE
OR SLIGHTLY WARMER INLAND.

.LONG TERM (TUE-FRI)...A WEAK UPPER LEVEL TROF WILL BRING BACK THE
MARINE LYR MONDAY NIGHT AND TUESDAY S OF PT CONCEPTION ALONG WITH
COOLER TEMPS TUESDAY AFTERNOON. A WARMING TREND IS EXPECTED THE REST
OF THE WEEK, WITH THE GFS NOW SHOWING ANOTHER ROUND OF OFFSHORE
WINDS FOR NEXT FRIDAY. WILL BOOST TEMPS A FEW DEGREES FOR THE LATTER
HALF OF NEXT WEEK BUT NOT DIVE FULLY INTO THE OFFSHORE PATTERN JUST
YET.

&&

.AVIATION...COMPETING FORCES ARE VYING FOR CONTROL OF THE AIRSPACE
ACROSS SOUTHERN CALIFORNIA. LOW CLOUDS HAVE BEEN RATHER PERSISTENT
ACROSS THE COASTAL AND VALLEY SECTIONS OF LOS ANGELES COUNTY THIS
AFTERNOON. THE LOW CLOUDS ARE SUPPORTED BY A RATHER VIGOROUS EDDY
CIRCULATION IN THE SOUTHERN CALIFORNIA BIGHT. LATER IN THE FORECAST
PERIOD...BEGINNING LATE THIS EVENING AND CONTINUING
OVERNIGHT...OFFSHORE FLOW WILL BEGIN TO CURTAIL THE COVERAGE OF LOW
CLOUDS AND LIMIT THE COVERAGE TO PORTIONS OF COASTAL LOS ANGELES
COUNTY BY SATURDAY MORNING. OTHER PORTIONS OF THE COASTAL
SECTIONS...INCLUDING THE CENTRAL COAST...MAY BE CLOUD FREE OVERNIGHT
BASED ON THE LATEST SATELLITE PICTURES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
FIRE WEATHER WATCH (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...WOFFORD
AVIATION...SWEET
Hazardous weather outlook, Sep 22, 2:07 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
207 PM PDT FRI SEP 22 2006

CAZ034>041-044>047-051>054-059-087-088-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
207 PM PDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

DANGEROUS SANTA ANA WINDS WILL DEVELOP ACROSS THE MOUNTAINS AND
VALLEYS OF LOS ANGELES AND VENTURA COUNTY LATER TONIGHT. THE
COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS
WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE WEEKEND.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

DANGEROUS SANTA ANA WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND
VALLEYS OF LOS ANGELES AND VENTURA COUNTY SATURDAY THOUGH SUNDAY.
THE COMBINATION OF GUSTY WINDS AND VERY LOW HUMIDITIES WILL
ADDITIONALLY CREATE DANGEROUS FIRE WEATHER CONDITIONS FOR THE
INTERIOR PORTIONS OF SANTA BARBAR AND SAN LUIS OBISPO COUNTIES
THROUGH SUNDAY.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 9:50 AM PDTFire Weather WatchLOXSanta Barbara6 hr
Sep 22, 2:07 PM PDTWind AdvisoryLOXLos Angeles24 hr

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.